Alert archive / Iowa / River Flood Warnings in 2018

River Flood Warning 20, NWS Des Moines, IA

May 24, 2018Emmet County, Iowa

NWS Des Moines, IA issued this river flood warning at May 24, 2018, 9:03 AM CDT for Emmet County, Iowa. It took effect at May 24, 2018, 1:00 PM CDT. It was in force for 63 hr.

The area

The outline as issued.

The facts

Issued
May 24, 2018, 9:03 AM CDT (14:03 UTC)
In effect from
May 24, 2018, 1:00 PM CDT
Expired
May 27, 2018, 4:21 AM CDT
In force
63 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

County Emmet County, IA

The radar

The Sioux Falls radar (KFSD), 156 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork Des Moines River at Estherville (ESVI4). The gauge peaked at 8.99 ft at May 25, 2018, 10:00 AM CDT.

actionminormoderate51005/2405/2505/2605/2705/28
Action stage
6 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
14.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05476500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

912 
WGUS43 KDMX 241403
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
903 AM CDT Thu May 24 2018

...The National Weather Service in Des Moines has issued a Flood 
Warning for all or portions of the following rivers in Iowa...West 
Fork Des Moines River...

  Affecting the following counties in Iowa...Emmet
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC063-251402-
/O.NEW.KDMX.FL.W.0020.180524T1800Z-180531T0600Z/
/ESVI4.1.ER.180524T1800Z.180525T1800Z.180530T0600Z.NO/
903 AM CDT Thu May 24 2018

...Flood Warning in effect until early Wednesday morning...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The West Fork Des Moines River at Estherville, or From the 
  Iowa-Minnesota border...to near Wallingford.
* Until early Wednesday morning.
* At  8:00 AM Thursday the stage was 7.9 feet, or 0.1 feet below 
  Flood Stage.
* Flood Stage is 8.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this afternoon. Continue rising to 
  8.9 feet, or 0.9 feet above Flood Stage, Friday afternoon. Then 
  begin falling and go below Flood Stage early Wednesday morning.
* Impact...At 7.0 feet, Mike Mickelson Park South of Iowa 9 floods. 
  North Riverside Park North of Iowa 9 floods. Backwater from the 
  river causes School Creek to affect the low areas of Valley Drive.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$
9 follow-up statements
059 
WGUS83 KDMX 242220
FLSDMX

Flood Statement
National Weather Service Des Moines IA
520 PM CDT Thu May 24 2018

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...West Fork Des Moines River...

  Affecting the following counties in Iowa...Emmet
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC063-252219-
/O.CON.KDMX.FL.W.0020.000000T0000Z-180531T0600Z/
/ESVI4.1.ER.180524T1630Z.180525T1800Z.180530T0600Z.NO/
520 PM CDT Thu May 24 2018

...Flood Warning remains in effect until early Wednesday morning...

The Flood Warning continues for
  The West Fork Des Moines River at Estherville, or From the 
  Iowa-Minnesota border...to near Wallingford.
* Until early Wednesday morning.
* At  5:00 PM Thursday the stage was 8.1 feet, or 0.1 feet above 
  Flood Stage.
* Flood Stage is 8.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 8.9 feet, or 0.9 feet above Flood Stage, Friday 
  afternoon. Then begin falling and go below Flood Stage early 
  Wednesday morning.
* Impact...At 7.0 feet, Mike Mickelson Park South of Iowa 9 floods. 
  North Riverside Park North of Iowa 9 floods. Backwater from the 
  river causes School Creek to affect the low areas of Valley Drive.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$
968 
WGUS83 KDMX 250221
FLSDMX

Flood Statement
National Weather Service Des Moines IA
921 PM CDT Thu May 24 2018

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...West Fork Des Moines River...

  Affecting the following counties in Iowa...Emmet
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC063-260220-
/O.EXT.KDMX.FL.W.0020.000000T0000Z-180528T0600Z/
/ESVI4.1.ER.180524T1630Z.180525T1200Z.180527T0600Z.NO/
921 PM CDT Thu May 24 2018

...Flood Warning now in effect until early Sunday morning...

The Flood Warning continues for
  The West Fork Des Moines River at Estherville, or From the 
  Iowa-Minnesota border...to near Wallingford.
* Until early Sunday morning.
* At  9:00 PM Thursday the stage was 8.2 feet, or 0.2 feet above 
  Flood Stage.
* Flood Stage is 8.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 8.4 feet, or 0.4 feet above Flood Stage, Friday 
  morning. Then begin falling and go below Flood Stage early Sunday 
  morning.
* Impact...At 7.0 feet, Mike Mickelson Park South of Iowa 9 floods. 
  North Riverside Park North of Iowa 9 floods. Backwater from the 
  river causes School Creek to affect the low areas of Valley Drive.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$
902 
WGUS83 KDMX 250921
FLSDMX

Flood Statement
National Weather Service Des Moines IA
421 AM CDT Fri May 25 2018

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...West Fork Des Moines River...

  Affecting the following counties in Iowa...Emmet
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC063-260920-
/O.CON.KDMX.FL.W.0020.000000T0000Z-180528T0600Z/
/ESVI4.1.ER.180524T1630Z.180525T1200Z.180527T0600Z.NO/
421 AM CDT Fri May 25 2018

...Flood Warning remains in effect until early Sunday morning...

The Flood Warning continues for
  The West Fork Des Moines River at Estherville, or From the 
  Iowa-Minnesota border...to near Wallingford.
* Until early Sunday morning.
* At 4:00 AM Friday the stage was 8.4 feet, or 0.4 feet above Flood 
  Stage.
* Flood Stage is 8.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...Nearing its crest of 8.4 feet. Then begin slowly 
  falling and go below Flood Stage early Sunday morning.
* Impact...At 7.0 feet, Mike Mickelson Park South of Iowa 9 floods. 
  North Riverside Park North of Iowa 9 floods. Backwater from the 
  river causes School Creek to affect the low areas of Valley Drive.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$

Ansorge
683 
WGUS83 KDMX 251449
FLSDMX

Flood Statement
National Weather Service Des Moines IA
949 AM CDT Fri May 25 2018

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...West Fork Des Moines River...

  Affecting the following counties in Iowa...Emmet
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC063-261449-
/O.EXT.KDMX.FL.W.0020.000000T0000Z-180528T0000Z/
/ESVI4.1.ER.180524T1630Z.180525T1400Z.180527T0000Z.NO/
949 AM CDT Fri May 25 2018

...Flood Warning now in effect until Saturday evening...

The Flood Warning continues for
  The West Fork Des Moines River at Estherville, or From the 
  Iowa-Minnesota border...to near Wallingford.
* Until Saturday evening.
* At  9:00 AM Friday the stage was 8.4 feet, or 0.4 feet above Flood 
  Stage.
* Flood Stage is 8.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage Saturday 
  evening.
* Impact...At 7.0 feet, Mike Mickelson Park South of Iowa 9 floods. 
  North Riverside Park North of Iowa 9 floods. Backwater from the 
  river causes School Creek to affect the low areas of Valley Drive.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$
203 
WGUS83 KDMX 260139
FLSDMX

Flood Statement
National Weather Service Des Moines IA
839 PM CDT Fri May 25 2018

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...West Fork Des Moines River...

  Affecting the following counties in Iowa...Emmet
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC063-270139-
/O.EXT.KDMX.FL.W.0020.000000T0000Z-180528T0600Z/
/ESVI4.1.ER.180524T1630Z.180525T2330Z.180527T0600Z.NO/
839 PM CDT Fri May 25 2018

...Flood Warning now in effect until early Sunday morning...

The Flood Warning continues for
  The West Fork Des Moines River at Estherville, or From the 
  Iowa-Minnesota border...to near Wallingford.
* Until early Sunday morning.
* At  8:00 PM Friday the stage was 8.4 feet, or 0.4 feet above Flood 
  Stage.
* Flood Stage is 8.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage early Sunday 
  morning.
* Impact...At 7.0 feet, Mike Mickelson Park South of Iowa 9 floods. 
  North Riverside Park North of Iowa 9 floods. Backwater from the 
  river causes School Creek to affect the low areas of Valley Drive.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$
776 
WGUS83 KDMX 260852
FLSDMX

Flood Statement
National Weather Service Des Moines IA
352 AM CDT Sat May 26 2018

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...West Fork Des Moines River...

  Affecting the following counties in Iowa...Emmet
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC063-270851-
/O.CON.KDMX.FL.W.0020.000000T0000Z-180528T0600Z/
/ESVI4.1.ER.180524T1630Z.180525T2330Z.180527T0600Z.NO/
352 AM CDT Sat May 26 2018

...Flood Warning remains in effect until after midnight tonight...

The Flood Warning continues for
  The West Fork Des Moines River at Estherville, or From the 
  Iowa-Minnesota border...to near Wallingford.
* Until after midnight tonight.
* At  3:00 AM Saturday the stage was 8.3 feet, or 0.3 feet above 
  Flood Stage.
* Flood Stage is 8.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage after midnight
  tonight.
* Impact...At 7.0 feet, Mike Mickelson Park South of Iowa 9 floods. 
  North Riverside Park North of Iowa 9 floods. Backwater from the 
  river causes School Creek to affect the low areas of Valley Drive.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$
998 
WGUS83 KDMX 261436
FLSDMX

Flood Statement
National Weather Service Des Moines IA
936 AM CDT Sat May 26 2018

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...West Fork Des Moines River...

  Affecting the following counties in Iowa...Emmet
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC063-271435-
/O.CON.KDMX.FL.W.0020.000000T0000Z-180528T0600Z/
/ESVI4.1.ER.180524T1630Z.180525T2330Z.180527T0600Z.NO/
936 AM CDT Sat May 26 2018

...Flood Warning remains in effect until after midnight tonight...

The Flood Warning continues for
  The West Fork Des Moines River at Estherville, or From the 
  Iowa-Minnesota border...to near Wallingford.
* Until after midnight tonight.
* At  9:00 AM Saturday the stage was 8.3 feet, or 0.3 feet above 
  Flood Stage.
* Flood Stage is 8.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage after midnight
  tonight.
* Impact...At 7.0 feet, Mike Mickelson Park South of Iowa 9 floods. 
  North Riverside Park North of Iowa 9 floods. Backwater from the 
  river causes School Creek to affect the low areas of Valley Drive.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$
581 
WGUS83 KDMX 262014
FLSDMX

Flood Statement
National Weather Service Des Moines IA
314 PM CDT Sat May 26 2018

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...West Fork Des Moines River...

  Affecting the following counties in Iowa...Emmet
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC063-272014-
/O.CON.KDMX.FL.W.0020.000000T0000Z-180528T0600Z/
/ESVI4.1.ER.180524T1630Z.180525T2330Z.180527T0600Z.NO/
314 PM CDT Sat May 26 2018

...Flood Warning remains in effect until after midnight tonight...

The Flood Warning continues for
  The West Fork Des Moines River at Estherville, or from the 
  Iowa-Minnesota border...to near Wallingford.
* Until after midnight tonight.
* At  2:00 PM Saturday the stage was 8.2 feet, or 0.2 feet above 
  Flood Stage.
* Flood Stage is 8.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage after midnight
  tonight.
* Impact...At 7.0 feet, Mike Mickelson Park South of Iowa 9 floods. 
  North Riverside Park North of Iowa 9 floods. Backwater from the 
  river causes School Creek to affect the low areas of Valley Drive.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$
355 
WGUS83 KDMX 270921
FLSDMX

Flood Statement
National Weather Service Des Moines IA
421 AM CDT Sun May 27 2018

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...West Fork Des Moines River...

  Affecting the following counties in Iowa...Emmet
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC063-270951-
/O.CAN.KDMX.FL.W.0020.000000T0000Z-180528T0600Z/
/ESVI4.1.ER.180524T1630Z.180525T2330Z.180527T0615Z.NO/
421 AM CDT Sun May 27 2018

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The West Fork Des Moines River at Estherville, or From the 
  Iowa-Minnesota border...to near Wallingford.
* At 4:00 AM Sunday the stage was 7.9 feet, or 0.1 feet below Flood 
  Stage.
* Forecast...fall to 7.3 feet Monday morning.
* Impact...At 7.0 feet, Mike Mickelson Park South of Iowa 9 floods. 
  North Riverside Park North of Iowa 9 floods. Backwater from the 
  river causes School Creek to affect the low areas of Valley Drive.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$

Ansorge

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 24, 6:29 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 24, 6:29 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
629 AM CDT Thu May 24 2018

...Updated for 12z Aviation Discussion...

.SHORT TERM.../Today through Tonight/
Issued at 325 AM CDT Thu May 24 2018

8z GOES-East Nighttime Microphysics shows high clouds streaming into
Iowa while convective, colder IR cloud tops remain over north
central Nebraska into central South Dakota. Radar trends have shown
the convection west of us weakening and most CAMs show this
dissipating or staying northwest of our forecast area. Some of the
CAMs glance western Iowa with a few developing showers or storms
this morning, but forcing is weak with a greater chance for
thunderstorms later in the afternoon into tonight. Before then, it
will be another hot day as there is little change in the way of
850mb temperatures from Wednesday afternoon to Thursday afternoon.
This will translate to highs in the middle to upper 80s, which is at
least 10 degrees above normal across central Iowa. As q-vector
convergence begins to arrive late in the afternoon, will see showers
and storms develop over central Minnesota into northwest and western
Iowa. This area will have MLCAPEs between 1500 and 2000 J/kg.
However, deep layer shear and mid-level lapse rates will be weak to
modest at best with these parameters better west of our forecast
area. So isolated severe hail and damaging wind gusts will be the
concerns. As for heavy rainfall threat within 850-300mb flow of 15
to 20 knots, precipitable water values will be around 1.5 inches,
which is in the 175% of normal. Further, the NAEFS has specific
humidities in the 99th percentile. This could certainly lead to some
locally heavy rainfall, but don't see a widespread flash flood risk
at this point. By Friday morning, the showers and storms will be
pushing east from central Iowa into eastern Iowa.

.LONG TERM.../Friday through Wednesday/
Issued at 325 AM CDT Thu May 24 2018

Mean ridging across the central United States will be the big
forecast driver over the next several days.  That being said, the
beginning of the longer term on Friday morning will see a weakness
in the upper ridging with a shortwave passing across the upper
Midwest.  Isolated to scattered convection will linger into Friday
morning across central Iowa as the low level jet veers into the
state but will be decreasing in coverage and intensity with
weakening moisture transport.  The bulk of forcing with the
shortwave will remain well north of Iowa with the boundary washing
out across the state late Friday into early Saturday.  However,
sufficient convergence along the weakening boundary should produce
some scattered convection in the weakly capped environment on Friday
afternoon/evening over the southeast half of the forecast area.
Shear will be paltry although strong CAPE sufficient of large hail
production may briefly lead to an isolated severe storm or two. A
strong downburst may also occur with the heavy rain cores as well.
This convection should weaken quickly into Friday evening with
stabilization of the boundary layer after sunset as dynamic forcing
will be nearly nil.

The holiday weekend is shaping up to be quite hot with upper ridging
re-establishing itself in the region in the wake of the shortwave.
Thermal ridging in the Plains will extend eastward into the state
and with generally sunny conditions, temperatures into the lower 90s
seem likely on Saturday through Monday and possibly Tuesday.
Dewpoints are expected to remain mainly in the mid 60s which should
keep heat indicies below 100 but still unseasonably warm for this
time of year. Will likely highlight the expected heat in a Situation
Report and HWO with no headlines expected, especially given
overnight lows dropping into the upper 60s to around 70 which
does give some break to the daytime heat.

The GFS does continue its proclivity towards more widespread
convection through the weekend into early next week despite weak to
nil forcing and prefer the Euro which keeps the bulk of convection
associated with deeper forcing toward later Tuesday and into the
middle of next week.

Of additional concern, will be continuing to monitor the dry
conditions in south central/southeast Iowa as rainfall deficits
continue to mount. Many of these locations have seen significant
deficits since 2016 and the early growing season amounts so far
this year in these location remain below normal.

&&

.AVIATION.../For the 12Z TAFS through 12Z Friday morning/
Issued at 629 AM CDT Thu May 24 2018

Primary concern will be scattered thunderstorms expected to
impact the terminals in the latter half of this TAF period. At
this point, have continued VFR at all terminals with mention of
VCTS at FOD, MCW, and DSM with much uncertainty around timing
owing to low confidence. Thunderstorms may impact ALO and OTM
late in the period, but not enough confidence to include at this
time. Otherwise, winds will become breezy from the south through
the day today.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Ansorge
LONG TERM...Cogil
AVIATION...Ansorge
Hazardous weather outlook, May 24, 3:34 AM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
334 AM CDT Thu May 24 2018

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-251100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
334 AM CDT Thu May 24 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Scattered thunderstorm are expected far west late this afternoon
and across much of central Iowa overnight. There is a marginal
risk for severe storms during the period with large hail the main
threat. Heavy rainfall is also possible which may lead to flash
flooding or river flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The threat for thunderstorms continues into Friday. There is a
marginal risk for severe storms during the period with large hail
the main threat. Heavy rainfall is also possible.

The main threat for thunderstorms in the extended are late next
Tuesday into Wednesday. The threat for severe weather is low at
this time.

Iowans will see the first bout of heat and humidity this season
from Saturday through Monday. This could lead to heat related
impacts if precautions are not taken.

.SPOTTER INFORMATION STATEMENT...

Brief spotter activation may be needed late today into this
evening and again later Friday afternoon into the evening.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 6:26 PM CDTSpecial Weather StatementDMXCarroll64 min

Nearby

River Flood Warnings in Iowa, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.